Alert archive / Wisconsin / Special Weather Statements in 2021

Special Weather Statement, NWS Green Bay, WI

April 27, 2021Brown County, Outagamie County, Wisconsin

NWS Green Bay, WI issued this special weather statement at Apr 27, 2021, 11:58 PM CDT for Brown County, Outagamie County, Wisconsin. It was in force for 47 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2021, 11:58 PM CDT (04:58 UTC)
Expired
Apr 28, 2021, 12:45 AM CDT
In force
47 min
Issued by
NWS Green Bay, WI

Counties Brown County, WI, Outagamie County, WI

The radar

The Green Bay radar (KGRB), 10 km from the middle of the area, began a volume at 05:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 28, 12:50 AM CDTHAIL 0.252 W Kimberly, WI
Apr 28, 12:50 AM CDTHAIL 0.25Appleton, WI
Apr 28, 12:55 AM CDTHAIL 0.25Kaukauna, WI
Apr 28, 12:55 AM CDTHAIL 0.5Kaukauna, WI

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.0 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2021-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2021-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 242 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
826 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
242 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

803 
WWUS83 KGRB 280458
SPSGRB

Special Weather Statement
National Weather Service Green Bay WI
1158 PM CDT Tue Apr 27 2021
 
WIZ031-037>039-074-280545-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
1158 PM CDT Tue Apr 27 2021

...STORMS CROSSING EAST-CENTRAL WISCONSIN...

At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Gillett to near Black
Creek to 6 miles southeast of Fremont. Movement was east at 40 mph.

Pea size hail and brief heavy rainfall will be possible with these 
storms.

Locations impacted include...
Green Bay, Appleton, Bay Shore Park, Kaukauna, Little Chute, New
London, Kimberly, Oconto, Pulaski and Denmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4457 8871 4481 8845 4489 8778 4485 8778
      4470 8793 4463 8793 4468 8781 4472 8777
      4460 8776 4433 8785 4433 8789 4424 8789
      4424 8890
TIME...MOT...LOC 0457Z 255DEG 37KT 4476 8838 4451 8845 4422 8876 

$$

Uhlmann

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Apr 27, 10:40 PM CDT, 1 hour 18 minutes earlier.

Area forecast discussion, Apr 27, 10:40 PM CDT, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
1040 PM CDT Tue Apr 27 2021

Updated aviation portion for 06Z TAF issuance

.SHORT TERM...Tonight and Wednesday
Issued at 227 PM CDT Tue Apr 27 2021

Main forecast concern to be on convective potential tonight and
whether any of these storms could become severe.

The 19Z MSAS surface analysis showed a quasi-stationary front
draped from northern IA east-northeast through southern WI into
south-central Lower MI. An area of low pressure was located over
southwest IA and was responsible for more thunderstorm activity
over the central Plains/Upper Midwest. Radar mosaic indicated a
band of strong thunderstorms exiting far northeast WI associated
with elevated CAPE and instability.

The quasi-stationary front over southern WI may actually slip a
bit south tonight as the combination of mid-level frontogenesis/
moisture continues to lift over the front and generate showers/
thunderstorms across northeast WI. Elevated instability and steep
mid-level lapse rates could lead to stronger storms into the
evening hours with a potential of large hail. PW values at 1 inch
or greater could also bring locally heavy rain, especially if the
cells train over the same area. Min temperatures to range from the
middle 30s far north, to the lower 40s south.

Precipitation chances will continue into Wednesday morning as a
surface wave rides the front into Lower MI and a subtle mid-level
shortwave trough passes to our south. A weak area of high pressure
is forecast to move into the western Great Lakes region by
Wednesday afternoon and at least end the rain threat, although
clouds may linger through the rest of the day. Max temperatures to
range from the lower to middle 50s far north, to around 60 degrees
west of the Fox Valley.

.LONG TERM...Wednesday Night Through Tuesday
Issued at 227 PM CDT Tue Apr 27 2021

500mb trough will move into the western Great Lakes region
Wednesday night, and then across the area Thursday into Thursday
night. The 500mb pattern will flatten out over the weekend with
zonal flow into early next week. The models diverge by the middle
of next week as the ECMWF digs a trough across the western United
States while the GFS/Canadian models keep a flatter patten across
the United States.

Dry conditions are expected Wednesday night into Thursday morning.
An upper level disturbance will drop southeast out of Canada
Thursday afternoon. The combination of the short wave energy and
steep mid level lapse rates may trigger isolated thunderstorms,
especially across northern Wisconsin. Did add a mention of thunder
in the Hazardous Weather Outlook (HWO). Depending on the timing of
the system, a chance of showers may need to be added to the early
evening hours over the next day or two. Dry conditions expected
Friday into Friday evening. Return flow sets up late Friday night
into Saturday, along with a weak disturbance moving across the
area will lead to the chances of showers. May need to add thunder
in the coming days as the models indicated steep mid level lapse
rates.

A cold front will drop south across the area Sunday, bringing
a chance of showers to the area. Low confidence in the rain
chances Monday and Tuesday as the ECMWF run this morning is
building high pressure across much of the area during this time
period. Best chance of rain would be across central and east-
central Wisconsin at the moment.
&&

.AVIATION...for 06Z TAF Issuance
Issued at 1040 PM CDT Tue Apr 27 2021

A surface low is expected to lift northeastward along a very slow
moving cold front, which will remain south of the area overnight.
This will lead to lower ceilings along with scattered rain
showers and possibly some thunderstorms across northeast Wisconsin.
The best chance of thunderstorms will be across the eastern TAF
sites through roughly 07Z. The western TAF sites will likely sees
some scattered rain showers. Otherwise, the rain will likely
continue into Wednesday morning, before diminishing from west to
east by early afternoon as high pressure builds into the area.
Some small hail and heavy downpours will be possible with any
storms, again, mainly at the eastern TAF sites.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....Kallas
LONG TERM......Eckberg
AVIATION.......Cooley
Hazardous weather outlook, Apr 27, 2:22 PM CDT, 9 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
222 PM CDT Tue Apr 27 2021

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281930-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
222 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected tonight. A few of these
storms may become severe with large hail the main hazard. A slight
risk exists across central and east-central Wisconsin, while there
is a marginal risk over northern Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Thursday afternoon. Severe
weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report hail over one-half inch in
diameter to the National Weather Service in Green Bay.

LMZ521-522-541>543-281930-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
222 PM CDT Tue Apr 27 2021

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are possible, which would create a lightning hazard
to mariners.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

There is a chance of thunderstorms Thursday afternoon, which
would create a lightning hazard to mariners.

Kallas/Eckberg

In the hours before

Special weather statement, Apr 27, 10:24 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1024 PM CDT Tue Apr 27 2021

WIZ035>037-280415-
Waupaca WI-Wood WI-Portage WI-
1024 PM CDT Tue Apr 27 2021

...STRONG THUNDERSTORM CROSSING CENTRAL WISCONSIN...

At 1023 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Wazeecha, or near Wisconsin Rapids, moving east at 40 mph.

Pea size hail and brief heavy rainfall will be possible with this
storm.

Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Whiting, Amherst, Chain O'
Lakes-King, Hartman Creek State Park, Lake Wazeecha, Plover and
Stockton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4446 8994 4468 8930 4468 8908 4438 8893
      4424 8949 4425 8985
TIME...MOT...LOC 0323Z 255DEG 36KT 4437 8971

Uhlmann
Special weather statement, Apr 27, 11:09 PM CDT, 49 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1109 PM CDT Tue Apr 27 2021

WIZ031-037-038-280500-
Waupaca WI-Shawano WI-Outagamie WI-
1109 PM CDT Tue Apr 27 2021

...STRONG THUNDERSTORM CROSSING CENTRAL WISCONSIN..

At 1108 PM CDT, Doppler radar was tracking a strong thunderstorm near
Waupaca, moving east at 40 mph.

Half inch hail and winds in excess of 30 mph will be possible with
this storm.

Brief heavy rain is also possible with this storm.

Locations impacted include...
Waupaca, New London, Clintonville, Black Creek, Embarrass, Chain O'
Lakes-King, Navarino Wildlife Area, Hortonville, Weyauwega and Belle
Plaine.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4430 8920 4441 8923 4465 8922 4478 8844
      4436 8833
TIME...MOT...LOC 0408Z 259DEG 35KT 4443 8912

Uhlmann
Special weather statement, Apr 27, 11:28 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1128 PM CDT Tue Apr 27 2021

WIZ045-280515-
Waushara WI-
1128 PM CDT Tue Apr 27 2021

...STRONG THUNDERSTORMS ENTERING WAUSHARA COUNTY...

At 1128 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Plainfield, or 13 miles west of Wautoma, moving east
at 40 mph.

Pea size hail and brief heavy rainfall will be possible with these
storms.

Locations impacted include...
Wautoma, Redgranite, Plainfield, Napowan Scout Camp, Silver Lake,
Pine River, Dakota, Mount Morris, Saxeville and Wild Rose.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4398 8960 4424 8960 4424 8889 4398 8889
TIME...MOT...LOC 0428Z 259DEG 34KT 4407 8956

Uhlmann
Local storm report, Apr 27, 11:39 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1139 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1025 PM     HAIL             2 NW KELLNER            44.36N 89.75W
04/27/2021  M0.25 INCH       WOOD               WI   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

&&
Local storm report, Apr 27, 11:49 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1149 PM CDT TUE APR 27 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1139 PM     HAIL             COLOMA                  44.03N 89.51W
04/27/2021  M0.25 INCH       WAUSHARA           WI   PUBLIC

            REPORT RECEIVED VIA SOCIAL MEDIA.

&&
Special weather statement, Apr 27, 11:58 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1158 PM CDT Tue Apr 27 2021

WIZ031-037>039-074-280545-
Southern Oconto County WI-Waupaca WI-Shawano WI-Outagamie WI-
Brown WI-
1158 PM CDT Tue Apr 27 2021

...STORMS CROSSING EAST-CENTRAL WISCONSIN...

At 1157 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles southwest of Gillett to near Black
Creek to 6 miles southeast of Fremont. Movement was east at 40 mph.

Pea size hail and brief heavy rainfall will be possible with these
storms.

Locations impacted include...
Green Bay, Appleton, Bay Shore Park, Kaukauna, Little Chute, New
London, Kimberly, Oconto, Pulaski and Denmark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4457 8871 4481 8845 4489 8778 4485 8778
      4470 8793 4463 8793 4468 8781 4472 8777
      4460 8776 4433 8785 4433 8789 4424 8789
      4424 8890
TIME...MOT...LOC 0457Z 255DEG 37KT 4476 8838 4451 8845 4422 8876

Uhlmann

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:17 PM CDTSpecial Weather StatementGRBLanglade, Marathon, Menominee43 min
Apr 27, 9:02 PM CDTSpecial Weather StatementGRBWood43 min
Apr 27, 10:24 PM CDTSpecial Weather StatementGRBPortage51 min
Apr 27, 11:09 PM CDTSpecial Weather StatementGRBOutagamie, Waupaca51 min
Apr 27, 11:28 PM CDTSpecial Weather StatementGRBWaushara47 min
Apr 28, 12:11 AM CDTSpecial Weather StatementGRBWinnebago34 min
Apr 28, 12:44 AM CDTSpecial Weather StatementGRBBrown, Outagamie46 min
Apr 28, 1:10 AM CDTSpecial Weather StatementGRBCalumet, Winnebago50 min
Apr 28, 1:13 AM CDTSpecial Weather StatementGRBBrown32 min
Apr 28, 1:55 AM CDTSpecial Weather StatementGRBManitowoc20 min
Apr 28, 2:36 AM CDTSmall Craft AdvisoryGRB10 hr

Nearby

Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.